0

The full content of Annals is available to subscribers

Subscribe/Learn More  >
Brief Reports |

Hemoperfusion for Phenylbutazone Poisoning

WILLIAM G. BERLINGER, M.D.; REYNOLD SPECTOR, M.D.; MICHAEL J. FLANIGAN, M.D.; GEORGE F. JOHNSON, Ph.D.; and MICHAEL R. GROH, B.S.
[+] Article and Author Information

▸Requests for reprints should be addressed to Reynold Spector, M.D.; University of Iowa Hospitals and Clinics, Department of Medicine, Iowa City, IA 52242.


University of Iowa Hospitals, Iowa City, Iowa


Ann Intern Med. 1982;96(3):334-335. doi:10.7326/0003-4819-96-3-334
Text Size: A A A
This excerpt has been provided in the absence of an abstract.

An overdose with phenylbutazone causes a syndrome that may include seizures, coma, and metabolic acidosis (1). Serious tissue damage such as hepatic necrosis, renal failure, cardiovascular collapse, and death, may occur (1). We report a case of a comatose, hypotensive patient who had ingested at least 4 g of phenylbutazone. Because of the long half-life of phenylbutazone (approximately 3 days) and the potential for significant tissue damage, we treated this patient with hemoperfusion.

A 37-year-old woman with rheumatoid arthritis was transferred from another hospital to the University of Iowa Hospital in a deep coma 36 hours after a massive ingestion of

...

First Page Preview

View Large
First page PDF preview

Figures

Tables

References

Letters

NOTE:
Citing articles are presented as examples only. In non-demo SCM6 implementation, integration with CrossRef’s "Cited By" API will populate this tab (http://www.crossref.org/citedby.html).

Comments

Submit a Comment
Submit a Comment

Summary for Patients

Clinical Slide Sets

Terms of Use

The In the Clinic® slide sets are owned and copyrighted by the American College of Physicians (ACP). All text, graphics, trademarks, and other intellectual property incorporated into the slide sets remain the sole and exclusive property of the ACP. The slide sets may be used only by the person who downloads or purchases them and only for the purpose of presenting them during not-for-profit educational activities. Users may incorporate the entire slide set or selected individual slides into their own teaching presentations but may not alter the content of the slides in any way or remove the ACP copyright notice. Users may make print copies for use as hand-outs for the audience the user is personally addressing but may not otherwise reproduce or distribute the slides by any means or media, including but not limited to sending them as e-mail attachments, posting them on Internet or Intranet sites, publishing them in meeting proceedings, or making them available for sale or distribution in any unauthorized form, without the express written permission of the ACP. Unauthorized use of the In the Clinic slide sets will constitute copyright infringement.

Toolkit

Buy Now

to gain full access to the content and tools.

Want to Subscribe?

Learn more about subscription options

Advertisement
Related Articles
Related Point of Care
Topic Collections
PubMed Articles
Hemoperfusion for phenylbutazone poisoning. Ann Intern Med 1982;96(3):334-5.
Acute toxicity of pyrazolones. Am J Med 1983;75(5A):94-8.
Forgot your password?
Enter your username and email address. We'll send you a reminder to the email address on record.
(Required)
(Required)